Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 11, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at May 4, 2018, 3:56 PM EDT for Erie County, Pennsylvania. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 4, 2018, 3:56 PM EDT (19:56 UTC)
- Expired
- May 4, 2018, 4:16 PM EDT
- In force
- 20 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
County Erie County, PA
The radar
The Buffalo radar (KBUF), 133 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 4, 1:22 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 7.9 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 682 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 234 m²/s²
- 0-3 km storm-relative helicity
- 271 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
628
WUUS51 KCLE 041956
SVRCLE
PAC049-042045-
/O.NEW.KCLE.SV.W.0011.180504T1956Z-180504T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
356 PM EDT FRI MAY 4 2018
The National Weather Service in Cleveland has issued a
* Severe Thunderstorm Warning for...
Erie County in northwestern Pennsylvania...
* Until 445 PM EDT
* At 356 PM EDT, a severe thunderstorm was located near Edinboro, or
15 miles south of Erie, moving northeast at 55 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
* Locations impacted include...
Erie, Edinboro, North East, Union City, Waterford, Wattsburg,
Northwest Harborcreek, Harborcreek, Lawrence Park, Wesleyville,
Cranesville, Platea, Mill Village, McKean, Elgin, Middleboro and
Northwest Harborcr.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4227 7977 4220 7976 4201 7976 4200 7975
4200 7962 4199 7961 4186 7961 4185 8026
4194 8037 4222 8001 4227 7983
TIME...MOT...LOC 1956Z 239DEG 48KT 4191 8017
HAIL...0.88IN
WIND...60MPH
$$
King1 follow-up statement
914
WWUS51 KCLE 042016
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
416 PM EDT FRI MAY 4 2018
PAC049-042026-
/O.CAN.KCLE.SV.W.0011.000000T0000Z-180504T2045Z/
Erie PA-
416 PM EDT FRI MAY 4 2018
...THE SEVERE THUNDERSTORM WARNING FOR ERIE COUNTY IS CANCELLED...
The severe thunderstorm which prompted the warning has weakened and
moved out of the warned area. Therefore, the warning has been
cancelled.
A severe thunderstorm watch remains in effect until 700 PM EDT for
northwestern Pennsylvania.
LAT...LON 4227 7977 4220 7976 4201 7976 4200 7975
4200 7962 4199 7961 4186 7961 4185 8026
4194 8037 4222 8001 4227 7983
TIME...MOT...LOC 2015Z 239DEG 48KT 4205 7986
$$
KingWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 3:04 PM EDT, 52 minutes earlier.
Area forecast discussion, May 4, 3:04 PM EDT, 52 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
304 PM EDT Fri May 4 2018
.SYNOPSIS...
Low pressure will lift northeast from Michigan into Ontario
tonight. A trailing cold front will push through the region
early evening...followed by high pressure building in overnight
and into Saturday. A cold front will sink south from the upper
lakes Sunday Night bringing the next chance for showers.
&&
.NEAR TERM /THROUGH TONIGHT/...
High Impact weather ongoing. Severe thunderstorm watch through
7 PM. Wind advisory through 8 pm.
A northern and southern stream short wave will phase as it moves
northeast into Ontario this evening. This deepening system will
be supported by strong upper level jet. Meanwhile strong low/mid
level shear is supporting non-thunderstorm wind gusts around 40
to 50 mph. In convection winds could exceed 60 mph.
Wind gusts behind the departing low will remain between 40-50
mph as cooler air wraps into the region. Mixing behind the
surface low is not particularly deep, perhaps tapping into 35 to
45 knot winds around 950 MB suggesting we will maintain a short
window of 40 to 45 mph wind gusts especially near the
shoreline. Some models indicate a particularly strong core of
winds over the eastern lakeshore this evening which could
support non-thunderstorm winds near 60 mph. Believe the cooler
maritime air will help stabilize/reduce the mixing and keep
wind speeds within the wind advisory criteria (gusts up to 57
mph). Skies will clear quickly tonight from west to east. More
stable air will build in overnight with rapidly diminishing
winds after dark. Temperatures will fall into the upper 40s to
lower 50s.
&&
.SHORT TERM /SATURDAY THROUGH TUESDAY/...
Near zonal flow will set up with weak surface high pressure for
Saturday. Airmass will feel notably cooler with a 15 deg drop
in dew points despite temperatures reaching the upper 70s. By
Saturday night models are indicating a weak shortwave
development, though they are divergent on a track. The system
will be southeast of the area and at this time left the Saturday
Night timeframe dry given the uncertainty. Sunday will give way
to increased clouds as a cold front sinks southward from the
upper lakes.
Models continue to push next cold front across the area Sunday.
The GFS and ECMWF push the front through late Sunday afternoon,
with the front exiting the area Sunday evening. NAM is a little
faster and cooler, but since GFS has been consistent with
timing and it is close to ECMWF timing will go with GFS timing
for now. Since models have been consistent have bumped pops up
to likely. High pressure builds in quickly Sunday night and
remains over the Lower Lakes through mid week.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
Large area of high pressure remains over the Lower Lakes through mid
week keeping the area dry with high temps in the 70s. Timing of
the next system differs slightly. The GFS moves the next system
into the area Wednesday night while the ECMWF is a little slower
holding off until early Thursday. For the forecast will go chance
pops Wednesday night with likely pops on Thursday. High pressure
builds in again quickly Thursday night so that next Friday looks dry
for now.
&&
.AVIATION /18Z Friday THROUGH Wednesday/...
Convection over IN/MI will move rapidly east across all TAF
sites through the afternoon. There will be a brief period of 2SM
in the heavier rain, but the main concern will be the strong
winds over 45 knots. Severe storms are possible with gusts over
50 knots. Behind the line winds will increase out of the wnw as
an area of low pressure lifts into Ontario. The winds will gust
for 40-45 knots through sunset with gradual improving. Ceilings
will remain VFR apart from thunderstorms this evening. High
pressure on Saturday will favor VFR conditions throughout.
OUTLOOK...Non-VFR may occur again Sunday into Sunday night in
showers.
&&
.MARINE...
Cold front near the Islands will sweep across remainder of the lake
next couple of hours. Winds increase to gale force behind the
front. Some storms in the line of thunderstorms ahead of the front
have produce winds in excess of 50kt. Severe thunderstorm watch 74
is in effect until 7PM EDT. Winds will diminish quickly overnight
as high pressure builds in. Next small craft advisory will be
needed Sunday afternoon and night as next cold front moves across
the lake, and winds turn to the NW at 15 to 25 knots. Lake quiets
down on Monday as high pressure builds back over the lake.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Wind Advisory until 8 PM EDT this evening for OHZ011>014-
020>023-031>033-038-089.
Wind Advisory until 6 PM EDT this evening for OHZ003-006>010-
017>019-027>030-036-037-047.
PA...Wind Advisory until 8 PM EDT this evening for PAZ001>003.
MARINE...Low Water Advisory until 8 PM EDT this evening for LEZ142>145-
162>165.
Gale Warning until 8 PM EDT this evening for LEZ142>145-
162>165.
Gale Warning until 11 PM EDT this evening for LEZ146>149-
166>169.
&&
SYNOPSIS...Jamison
NEAR TERM...Jamison
SHORT TERM...DJB
LONG TERM...DJB
AVIATION...Jamison
MARINE...DJBHazardous weather outlook, May 4, 2:55 PM EDT, 1 hour 1 minute before
Hazardous Weather Outlook National Weather Service Cleveland OH 255 PM EDT Fri May 4 2018 OHZ009-010-018-019-027>030-036-037-047-051900- Erie-Lorain-Seneca-Huron-Wyandot-Crawford-Richland-Ashland-Marion- Morrow-Knox- 255 PM EDT Fri May 4 2018 ...WIND ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 74 IN EFFECT UNTIL 7 PM EDT THIS EVENING... This Hazardous Weather Outlook is for north central Ohio and northwest Ohio. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. OHZ003-006>008-017-051900- Lucas-Wood-Ottawa-Sandusky-Hancock- 255 PM EDT Fri May 4 2018 ...WIND ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northwest Ohio. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. OHZ011>014-020>023-031>033-038-089-PAZ001>003-051900- Cuyahoga-Lake-Geauga-Ashtabula Inland-Medina-Summit-Portage-Trumbull- Wayne-Stark-Mahoning-Holmes-Ashtabula Lakeshore-Northern Erie- Southern Erie-Crawford- 255 PM EDT Fri May 4 2018 ...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 74 IN EFFECT UNTIL 7 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northeast Ohio and northwest Pennsylvania. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. LEZ144-145-164-165-051900- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- 255 PM EDT Fri May 4 2018 ...GALE WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...LOW WATER ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 74 IN EFFECT UNTIL 7 PM EDT THIS EVENING... This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Low Water Advisory. Severe Thunderstorm Watch. Gale Warning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. LEZ142-143-162-163-051900- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- 255 PM EDT Fri May 4 2018 ...GALE WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...LOW WATER ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Low Water Advisory. Gale Warning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. LEZ146>149-166>169-051900- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 255 PM EDT Fri May 4 2018 ...GALE WARNING IN EFFECT UNTIL 11 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 74 IN EFFECT UNTIL 7 PM EDT THIS EVENING... This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. Gale Warning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. LEZ061-051900- Lake Erie open waters from Ripley to Buffalo NY- 255 PM EDT Fri May 4 2018 ...GALE WARNING IN EFFECT UNTIL 11 PM EDT THIS EVENING... This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed.
In the hours before
Local storm report, May 4, 2:56 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
256 PM EDT FRI MAY 4 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0242 PM TSTM WND GST MANSFIELD 40.76N 82.53W
05/04/2018 M58 MPH RICHLAND OH ASOS
KMFD REPORTS 50 KT WIND GUST WITH THUNDERSTORMS IN THE
AREA.
&&
CRILEYLocal storm report, May 4, 3:23 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
323 PM EDT FRI MAY 4 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM TSTM WND DMG 4 W OAK HARBOR 41.52N 83.22W
05/04/2018 OTTAWA OH AMATEUR RADIO
A TWO FOOT BY 25 FOOT LARGE LIMB DOWN OFF OF A DEAD TREE.
&&
CRILEYLocal storm report, May 4, 3:24 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
324 PM EDT FRI MAY 4 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND GST WILLOUGHBY 41.65N 81.41W
05/04/2018 M63 MPH LAKE OH ASOS
&&
CRILEYLocal storm report, May 4, 3:27 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
327 PM EDT FRI MAY 4 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND DMG SMITHVILLE 40.86N 81.86W
05/04/2018 WAYNE OH TRAINED SPOTTER
ROOF OF SOFTBALL FIELD DUGOUT BLOWN OFF.
&&
PSAUNDERLocal storm report, May 4, 3:36 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
336 PM EDT FRI MAY 4 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0324 PM TSTM WND DMG 4 E CARDINGTON 40.50N 82.82W
05/04/2018 MORROW OH TRAINED SPOTTER
LARGE TREE DOWN.
&&
PSAUNDERLocal storm report, May 4, 3:47 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
347 PM EDT FRI MAY 4 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND DMG BRIMFIELD 41.09N 81.35W
05/04/2018 PORTAGE OH BROADCAST MEDIA
A LARGE BRANCH FROM A LIVE TREE WAS SNAPPED. PICTURE
RELAYED VIA WKYC ON SOCIAL MEDIA.
&&
CRILEYThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 3:34 AM EDT | Wind Advisory | CLE | Crawford, Erie | 14 hr |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.